MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542915 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
02/15/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: 525cc mentor siltex contour profile moderate saline catalog: 3542915 lot: 5603002 sn: (b)(4).Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6)-year old hispanic female patient who underwent primary breast augmentation with two 525cc mentor siltex contour profile moderate saline breast prostheses, experience right side deflation post-operatively.Patient initially observed the deflation and was later on confirmed via ultrasound.As a result, the patient underwent removal on (b)(6) 2019.
Additional Manufacturer Narrative
On 4/2/2019, mentor became aware that the date of explantation was rescheduled for (b)(6) 2019.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 7/17/2019, the mentor failure analysis lab has received the device for evaluation.On 7/29/2019, the product investigation was completed.Device investigation summary: during evaluation of the sample it was noticed two (2) tear in the device.The tear a was found in the posterior view, measurement approximately 0.8 cm and the tear b in the anterior aspect, measurement approximately 0.4 cm.Microscopic examination was performed and no evidence of instrument damage was observed in the tear a, however, in the edges of the tear b revealed parallel striations.No other anomalies were observed.The second product received is related to a concomitant device, therefore no further investigation is required.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).